Ohio, 2021Damaging Winds in Ohio, June 12, 2021
June 12, 2021 · NWS ILN · 2 events in 1 county or zone
Scattered thunderstorms developed during the late afternoon and evening hours ahead of a cold front approaching the Ohio Valley Region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed during the late afternoon and evening hours ahead of a cold front approaching the Ohio Valley Region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 12, 8:10 PM EST, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 12, 8:10 PM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
910 PM EDT Sat Jun 12 2021
.SYNOPSIS...
A weak cold front will pass across the region late tonight into
Sunday. A second cold front will move through Monday afternoon
and evening. Cooler and drier air will then work in for mid
week.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
An area of showers and thunderstorms across central Indiana is
pushing slowly southeast toward our area. The airmass across our
eastern Indiana counties is likely worked over at least somewhat
from the convection that occurred there earlier this evening.
So, do expect to see a weakening trend with this activity as it
moves into our area later this evening. However, will have to
keep an eye on it because if it does hold together, it could
move over some of the same areas that received some heavy rain
earlier. Otherwise, the weak cold front will move southeast into
our area overnight. Some of the higher res CAMs are showing
some isolated activity lingering with the front overnight so
will maintain some lower end pops across much of the area
tonight.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
Weak front bisecting the area will continue slowly southeast
through the day. Atmosphere will be unstable and expect showers
and thunderstorms to develop and increase in coverage during the
late morning and early afternoon. This activity will push out of
the area before the day is through. Given forecast instability,
cannot rule out a few strong to severe storms. With the front
moving through along with clouds and precipitation, expect highs
to be a little lower with readings in the mid 80s.
In the wake of the front, some ridging will work in which will
allow skies to clear. Lows will fall back into the upper 50s to
lower 60s.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Upper level troughing will begin settling into the Ohio Valley from
the northeast on Monday as a secondary cold front and weak surface
low sweep in from the north Monday afternoon. Showers and
thunderstorms are possible ahead of the front due to low level
convergence along the front, afternoon destabilization, and DCVA
associated with an upper level shortwave arriving with the surface
front. Winds shift from the west to the northwest by Monday evening
behind the front bringing cooler and drier air to the region.
Forecast highs are in the middle 80s and forecast lows Monday night
are in the upper 50s.
Upper level troughing amplifies over the Ohio Valley Tuesday through
Wednesday. Simultaneously, surface high pressure builds in from the
northwest. Fair weather will result with highs near 80 and lows in
the 50s under light northerly flow.
Temperatures start moderating on Thursday when surface high pressure
nudges east and upper level heights begin to rise. Developing
southerly flow raises highs into the lower 80s.
The pleasant surface high fully shifts east out of the area on
Friday and the next cold front may start approaching from the
northwest. This results in chances for rain by the end of the work
week.
&&
.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
Isolated thunderstorms are continuing across parts of eastern
Indiana early this evening. These have been drifting slowly
south so will allow for a VCSH at KCVG/KLUK for the next hour or
two as they could get close to them before dissipating.
Otherwise, a weak cold front will move southeast across the
area late tonight into Sunday morning. This could lead to some
scattered showers and isolated thunderstorms later tonight
and will generally cover this threat with a period of VCSH.
Some areas of fog will also be possible ahead of the front later
tonight but this will be somewhat dependent on the amount of
higher clouds that may move in from the west. For now, will
mainly limit the fog development to the river valleys in the
south with some VLIFR conditions possible at KLUK.
Some shower activity may linger through late morning and into early
afternoon along and southeast of the I-71 corridor but drier
air will otherwise filter in from the northwest through the
afternoon.
.OUTLOOK...No significant weather expected.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...
NEAR TERM...JGL
SHORT TERM...
LONG TERM...Campbell
AVIATION...JGL
Hazardous weather outlook, Jun 12, 9:11 PM EST, 26 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1011 PM EDT Sat Jun 12 2021
INZ050-058-059-066-073>075-080-KYZ089>093-OHZ026-034-035-042>046-
051>056-060>065-070>074-077-078-080-131100-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Hardin-Mercer-
Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-
Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-
Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-
Clermont-Highland-
1011 PM EDT Sat Jun 12 2021
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Central Ohio, South Central
Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
KYZ094>100-OHZ079-081-082-088-131100-
Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Brown-Adams-Pike-
Scioto-
1011 PM EDT Sat Jun 12 2021
This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, South Central Ohio and Southwest Ohio.
.DAY ONE...Tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Scattered showers and thunderstorms are expected Sunday into middle
afternoon. A few of the storms could become strong to severe, with
damaging winds and large hail being the main threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 12, 6:59 PM EST, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Wilmington OH
759 PM EDT Sat Jun 12 2021
INZ058-130030-
Fayette IN-
759 PM EDT Sat Jun 12 2021
...A STRONG THUNDERSTORM WILL AFFECT FAYETTE COUNTY UNTIL 830 PM
EDT...
At 758 PM EDT, radar indicated a strong thunderstorm near
Connersville, moving south at 10 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Connersville, Glenwood, Columbia, Bunker Hill, Nulltown, Mettel
Field, Alpine, Everton and Falmouth.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3972 8530 3972 8518 3971 8518 3971 8512
3958 8508 3953 8511 3952 8513 3952 8525
3953 8530
TIME...MOT...LOC 2358Z 342DEG 8KT 3967 8520
ConiglioLocal storm report, Jun 12, 7:14 PM EST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
814 PM EDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD N NEW MARION 39.01N 85.36W
06/12/2021 RIPLEY IN 911 CALL CENTER
HIGH WATER FLOWING OVER OLD MICHIGAN ROAD.
&&
JEGLocal storm report, Jun 12, 9:09 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1009 PM EDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM TSTM WND DMG 6 S CONNERSVILLE 39.57N 85.16W
06/12/2021 FAYETTE IN 911 CALL CENTER
TREES AND POWER LINES DOWN AT 480 SOUTH AND 121. TIME
ESTIMATED FROM RADAR.
&&
JEGLocal storm report, Jun 12, 9:17 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1017 PM EDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND DMG 5 S CONNERSVILLE 39.59N 85.15W
06/12/2021 FAYETTE IN 911 CALL CENTER
TREES DOWN ON 35O SOUTH. TIME ESTIMATED FROM RADAR.
&&
JEGLocal storm report, Jun 12, 9:24 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1024 PM EDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD NULLTOWN 39.58N 85.16W
06/12/2021 FAYETTE IN 911 CALL CENTER
NUMEROUS ROADS CLOSED DUE TO HIGH WATER, INCLUDING 121,
COLUMBIA ROAD, FLAT RIDGE BRIDGE, OTT ROAD, LAUREL ROAD.
&&
JEGLocal storm report, Jun 12, 9:28 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1028 PM EDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TORNADO 4 ENE TOLLESBORO 38.57N 83.51W
06/11/2021 F0 LEWIS KY NWS STORM SURVEY
ESTIMATED MAXIMUM WIND SPEED 65 MPH, MAXIMUM PATH WIDTH
50 YARDS, PATH LENGTH 0.20 MILES.
&&
JEGThunderstorm Wind, Darke
- When
- June 12, 9:37 PM EST to 9:39 PM EST
- Where
- Darke County, 1.48 mi SSE of Union City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- State Official
- Coordinates
- 40.200, -84.790
Several trees were downed in the Union City area.
Thunderstorm Wind, Darke
- When
- June 12, 10:23 PM EST to 10:25 PM EST
- Where
- Darke County, 0.45 mi N of Jaysville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 40.056, -84.600
A tree was downed in Jaysville, near County Road 36.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Arizona, June 12 to 20, 202160 deaths · 34 events
- Excessive Heat and Heat in Arizona, June 12 to 20, 202116 deaths · 10 events
- Lightning Strike in Georgia, June 12, 20211 death · 1 injured · 1 event
- Hail and Damaging Winds in Illinois, June 12, 2021$2.1 million · 1 in hail · 4 events
- Flash Flooding and Hail in Indiana, June 12 to 13, 2021$181,000 · 1 in hail · 16 events
- Damaging Winds in Alabama, June 12, 2021$123,000 · 65 kt wind · 8 events
- Hail and Damaging Wind in Michigan, June 12, 2021$60,000 · 2.75 in hail · 3 events
- Hail and Damaging Winds in Kentucky, June 12, 20212 injured · $16,000 · 61 kt wind · 4 events
- Flash Flooding and Flood in Indiana, June 12, 2021$20,000 · 50 kt wind · 10 events
- Damaging Winds in Kentucky, June 12, 202150 kt wind · 22 events
- Flood and Hail in Illinois, June 12, 20211.25 in hail · 19 events
- Flash Flood and Hail in Tennessee, June 12, 2021$16,000 · 1 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 953850, 953851.